Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Rotundity, the C.S.R.P., and the $ \lambda$-property in Banach spaces

Authors: Richard M. Aron, Robert H. Lohman and Antonio Suárez
Journal: Proc. Amer. Math. Soc. 111 (1991), 151-155
MSC: Primary 46B20; Secondary 46E30
MathSciNet review: 1030732
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two open questions stemming from the $ \lambda $-property in Banach spaces are solved. The following are shown to be equivalent in a Banach space $ X$: (a) $ X$ has the $ \lambda $-property; (b) every vector in the closed unit ball of $ X$ is expressible as a convex series of extreme points of the unit ball of $ X$. Also, by exhibiting a class of nonrotund Orlicz spaces for which the $ \lambda $-function is identically 1 on the unit spheres, we answer negatively the question of whether the $ \lambda $-function characterizes rotund Banach spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 46E30

Retrieve articles in all journals with MSC: 46B20, 46E30

Additional Information

PII: S 0002-9939(1991)1030732-0
Keywords: $ \lambda $-property, extreme point, convex series, Orlicz spaces, rotund Banach spaces
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia